MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012447-15
Medical Device Problem Codes Break (1069); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified and mildly tortuous lesion in the left anterior descending (lad) artery.After a 2.50x15mm nc trek balloon dilatation catheter (bdc) was prepared with no noted issues, it was advanced to the lesion and was attempted to be used for vessel dilatation.However, the bdc was noted to fail to inflate, and after the bdc was removed a break within the inner member of the shaft was noted.The bdc was removed and replaced with another abbott balloon and the procedure was completed.There were no adverse patient effects nor clinical delay reported.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified and mildly tortuous lesion in the left anterior descending (lad) artery.After a 2.50x15mm nc trek balloon dilatation catheter (bdc) was prepared with no noted issues, it was advanced to the lesion and was attempted to be used for vessel dilatation.However, the bdc was noted to fail to inflate, and after the bdc was removed a break within the inner member of the shaft was noted.The bdc was removed and replaced with another abbott balloon and the procedure was completed.There were no adverse patient effects nor clinical delay reported.Subsequent to the initially reported information the device was received and the analysis revealed a separation of the hypotube at 1mm distally from the distal end of single arm.Both proximal and distal segments were returned.The account could not confirm nor deny the noted damages found in the product return, due to the lack of recollection of the details on the event.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection and functional testing were performed on the returned device.The reported break/separation was confirmed.The reported inflation issue was not confirmed during returned device analysis; however, it is likely that the noted break/separation is what caused the reported inflation issue.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned device analysis, the investigation determined that the reported break/separation and inflation issue appear to be related to operational context.Returned device analysis noted a separation of the hypotube distally from the distal end of the single arm, which is likely what the account perceived as the reported break.The separation ends were oval and jagged which can indicate the hypotube was kinked and then separated.The proximal segment was still fixed in the distal end of the single arm inside the strain relief which likely gave the impression of a break and not a full separation.There was no damage or leak noted to the balloon dilatation catheter (bdc) during the inspection or preparation prior to use which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that that the bdc was inadvertently mishandled during advancement such that the hypotube kinked, separated, gave the impression that the strain relief broke and subsequently resulted in the reported inflation issue.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21483488
Report Number2024168-2025-02180
Device Sequence Number8422913
Product Code LOX
UDI-Device Identifier08717648151767
UDI-Public(01)08717648151767(17)270531(10)40620G2
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012447-15
Device Catalogue Number1012447-15
Device Lot Number40620G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown